MAUDE Adverse Event Report: CAREFUSION, INC BONE MARROW 11GX4-15G MAC; INSTRUMENT, BIOPSY

CAREFUSION, INC BONE MARROW 11GX4-15G MAC; INSTRUMENT, BIOPSY
Model Number BEJS4511
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that a component disconnected from biopsy needle.Verbatim: today one of our providers was performing a bone marrow biopsy and the white cap attached to the top of the bone marrow cradle popped up totally.It was not longer attached to the device.Luckily the provider was able to remove the cradle with a pair of kelly clamps and the core was also retrieved.The lot # for this kit is 0001432964 with an expiration date of 08/31/2022.What was the impact to the patient? was they able to complete the procedure successfully? through xxxx expertise he was able to successfully complete the procedure using a pair of kelly clamps to extract the broken bone marrow cradle.
 
Additional Manufacturer Narrative
Pr (b)(6) follow-up emdr for device evaluation: one photo sample was received by our quality team for investigation.Upon visual inspection of the photo, it was observed that the white cap is not attached therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001432964 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
It was reported that a component disconnected from biopsy needle.Verbatim: today one of our providers was performing a bone marrow biopsy and the white cap attached to the top of the bone marrow cradle popped up totally.It was not longer attached to the device.Luckily the provider was able to remove the cradle with a pair of kelly clamps and the core was also retrieved.The lot # for this kit is 0001432964 with an expiration date of (b)(6)2022.What was the impact to the patient? - was they able to complete the procedure successfully? through xxxx expertise he was able to successfully complete the procedure using a pair of kelly clamps to extract the broken bone marrow cradle.

Brand Name
BONE MARROW 11GX4-15G MAC
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14021589
Report Number1625685-2022-00044
Device Sequence Number11421082
Product Code KNW
UDI-Device Identifier10885403471582
UDI-Public(01)10885403471582
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberBEJS4511
Device Catalogue NumberBEJS4511
Device Lot Number0001432964
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale